MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKB00
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: the exact date of event is unknown, not provided, but the best estimate date is (b)(6) 2021.Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated, and no nonconformity report was found during process related to the complaint issue reported.The lens diopter results obtained from the miq electronic system show that this production order (po) was released within diopter specifications.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted in a secondary surgical procedure due to incorrect power implanted.There was no surgical/medical interventions such as incision enlargement, vitrectomy, or sutures required.A replacement lens of the same model (21.5) diopter was used.The patient outcome was reported to be fine.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received from the account indicated that the doctor picked the lens power and later discovered he needed a different power about a post-op check.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the following sentence " no other complaints have been received for this production order number" was entered in the initial emdr report for the complaint history review which is incorrect and the information has been corrected in this supplemental report as follows: complaint history review: a search in complaint system revealed two additional complaints/investigations for this production order number that were coded for ¿haptic damaged¿.These complaints/investigations were not related to the codes used in this investigation.Additional information: section d9: device available for evaluation? yes section d9: returned to manufacturer section d9: returned to manufacturer on: mar 4, 2021 device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during explant.Furthermore, fibers were observed on the lens, however this can be attributed to receiving the lens wrapped in gauze and cannot be confirmed to be related to manufacturing.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson and johnson surgical vision has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11388289
Report Number2648035-2021-07323
Device Sequence Number4162737
Product Code MFK
UDI-Device Identifier05050474560123
UDI-Public(01)05050474560123(17)240815
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model NumberZKB00
Device Catalogue NumberZKB00U0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer03/03/2021
03/25/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/05/2021
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30, LOT: UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;